Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 5, 2007, 6:14 PM CST for Tipton County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2007, 6:14 PM CST (00:14 UTC)
- Expired
- Nov 5, 2007, 6:45 PM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Tipton County, TN
The radar
The Memphis radar (KNQA), 20 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:07 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Nov 5, 3:07 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CST MON NOV 5 2007 .DISCUSSION... A STRONG COLD FRONT CONTINUES TO MOVE INTO THE FORECAST AREA. IT WAS LOCATED JUST TO THE NORTHWEST OF THE FORECAST AREA. CLOUDS HAVE DEVELOPED AHEAD AND ALONG THE FRONT WITH SOME SHOWERS DEVELOPING OVER NORTHWEST TENNESSEE EXTENDING INTO WESTERN KENTUCKY. THE FRONT WILL WILL CONTINUE ITS SOUTHWARD PROGRESSION INTO THE FORECAST AREA THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND EXTEND SOUTHWEST BY 00Z. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND PERHAPS NICKEL SIZE HAIL...HOWEVER...AT THE MOMENT THE SHEAR IS SO GREAT THAT STORMS ARE HAVING A TOUGH TIME SUSTAINING THEIR UPDRAFTS. MAINLY LIGHT RAINFALL AMOUNTS ARE EXPECTED AND SHOULD REMAIN AT OR BELOW ONE QUARTER INCH. MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT. OVERNIGHT LOWS WILL FALL INTO THE LOWER 40S MOST LOCATIONS. HIGH TEMPERATURES TUESDAY WILL ONLY REACH THE MID 50S. THE COLDEST MORNING WILL BE WEDNESDAY AS SURFACE WINDS BECOME CALM AND SURFACE HIGH PRESSURE SETTLES OVER THE REGION. COORDINATING WITH NEIGHBORS...HAVE DECIDED TO HOLD OFF ON ISSUING FREEZE WATCH FOR TUESDAY NIGHT. ANTICIPATE THE MID SHIFT WILL ISSUE A FREEZE AND/OR FROST WARNING FOR MUCH OF THE MID SOUTH. THE REMAINDER OF THE WEEK WILL TREND TOWARD WARMER TEMPERATURES AND CONTINUED DRY. FOCUS SHIFTS TO NEXT WEEKEND. LONG RANGE MODELS CONTINUE TO DISAGREE ON TIMING AND EXACT SETUP OF THE NEXT SYSTEM TO BRING SIGNIFICANT WEATHER TO THE REGION. ONCE THE AREA OF HIGH PRESSURE MOVES EAST OF THE AREA BY SATURDAY NIGHT...SOUTHERLY WINDS WILL BRING INCREASING MOISTURE TO THE AREA. FOR NOW...WILL KEEP PREVIOUS FORECAST WITH CHANCES FOR RAIN MENTIONED ON SUNDAY AND MONDAY. ANOTHER MODEL RUN OR TWO SHOULD BRING SOME CLARITY TO THE NEXT SYSTEM. UNTIL THEN...CONFIDENCE OF FORECAST REMAINS LOW TOWARD DAYS 6 AND 7. && .PRELIMINARY POINT TEMPS/POPS... MEM 44 55 35 58 / 50 0 0 0 MKL 39 53 26 55 / 50 0 0 0 JBR 40 54 29 56 / 20 0 0 0 TUP 42 56 31 59 / 50 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Nov 5, 11:22 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1122 AM CST MON NOV 5 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061930- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1122 AM CST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE MISSOURI BOOTHEEL...PARTS OF NORTHEAST ARKANSAS AND WEST TENNESSEE. THE SLIGHT RISK AREA IS ROUGHLY NORTH AND EAST OF A KENNETT MISSOURI TO WEST MEMPHIS TO DECATURVILLE LINE. THE MEMPHIS METRO AREA IS INCLUDED IN THE SLIGHT RISK AREA. THE BEST TIME FOR SEVERE THUNDERSTOMS TO DEVELOP WILL BE BETWEEN 4 PM AND 10 PM ALONG A COLD FRONT. THE MAIN SEVERE THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH...AND LARGE HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIDESPREAD FREEZE WILL BE LIKELY ACROSS MUCH OF THE MIDSOUTH TUESDAY NIGHT INTO WEDNESDAY MORNING. MOST AREAS WILL EXPERIENCE TEMPERATURES AT OR BELOW FREEZING...WITH A HARD FREEZE AND AN END TO THE GROWING SEASON POSSIBLE NORTH OF A JONESBORO ARKANSAS TO SOMERVILLE TENNESSEE TO IUKA MISSISSIPPI LINE. FREEZE WATCHES AND WARNINGS WILL LIKELY BE NEEDED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 10 PM TODAY AND TONIGHT.
In the hours before
Special weather statement, Nov 5, 4:18 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 418 PM CST MON NOV 5 2007 TNZ021-054-055-052245- DECATUR TN-CARROLL TN-HENDERSON TN- 418 PM CST MON NOV 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL DECATUR COUNTY IN TENNESSEE... SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES SOUTH OF ATWOOD AT 418 PM CST...MOVING EAST AT 45 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 5, 4:50 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 450 PM CST MON NOV 5 2007 ARZ026-028-052315- CRAIGHEAD AR-MISSISSIPPI AR- 450 PM CST MON NOV 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF LAKE CITY AT 450 PM CST...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF CARAWAY...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 5, 5:11 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 511 PM CST MON NOV 5 2007 ARZ028-052345- MISSISSIPPI AR- 511 PM CST MON NOV 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF DELL TO THREE WAY AT 511 PM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... KEISER...LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CST.
Special weather statement, Nov 5, 5:20 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 520 PM CST MON NOV 5 2007 TNZ004-052345- HENRY TN- 520 PM CST MON NOV 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER COTTAGE GROVE AT 520 PM CST...MOVING SOUTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CST.
Special weather statement, Nov 5, 5:45 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CST MON NOV 5 2007 ARZ028-TNZ048-049-060015- MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN- 545 PM CST MON NOV 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER KEISER AT 545 PM CST...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING THE CITIES OF COVINGTON...KEISER...OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:43 AM CST | Freeze Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 11 hr |
| Nov 6, 3:08 PM CST | Freeze Warning | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.